question-icon

What causes rashes on abdomen after using Heparin during pregnancy?

default
Posted on Thu, 21 May 2015
Question: This is for my sister: She is 18 weeks pregnancy on heparin and aspirin. She got some kind of rashes on stomach, check the attached image. Please suggest. Please find the  COAGULATION PROFILE (Whole Blood), PT, PTT, INR Report attached.
doctor
Answered by Dr. Manisha Jain (22 minutes later)
Brief Answer:
Dose titration of heparin needed

Detailed Answer:
Hello sir, thanks for trusting health care magic forum.
I would like to know the dose and brand name of heparin because these rashes are most likely due to heparin and thus it needs dose titration.
In general she should avoid scratching her skin over the abdomen if at all she has persistent itching over that area.
Tell me the dose of heparin and symptoms of itching so that I can advice you better.
Regards
Dr Manisha
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Manisha Jain (8 hours later)
Taking lonopin 40mg 0.4ml
There is no itching. Only rashes
doctor
Answered by Dr. Manisha Jain (19 hours later)
Brief Answer:
heparin induced drug reaction

Detailed Answer:
This is heparin induced skin rash, and can increase in future.
Take tablet cetrizine 10 mg twice a day for 7 days and ask her to avoid scratching in case of itching.
See The response and in case satisfactory nothing to worry but in case rashes do not subside or increase then visit your gynecologist as you might need to stop heparin.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Manisha Jain

OBGYN

Practicing since :2007

Answered : 5136 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes rashes on abdomen after using Heparin during pregnancy?

Brief Answer: Dose titration of heparin needed Detailed Answer: Hello sir, thanks for trusting health care magic forum. I would like to know the dose and brand name of heparin because these rashes are most likely due to heparin and thus it needs dose titration. In general she should avoid scratching her skin over the abdomen if at all she has persistent itching over that area. Tell me the dose of heparin and symptoms of itching so that I can advice you better. Regards Dr Manisha